Another Victim Asking For Support And Advice (6 Weeks Off Cymbalta)
Posted 25 March 2021 - 07:15 PM
How long will this terrible suffering last?
I tapered off during three months with 25% steps, over the winter. On a the advice of an occupational physician. I now know that was too fast. But it's now done and I've been told in a local Facebook depression support group that I can't go back, as there's no guarantees Cymbalta would work again. And anyways, I don't want to start it again, as it made me a completely different person, someone I didn't wish to be, which I finally realized last year.
I'm now afraid I cannot handle this. I have an appointment with the doctor again next week. I'm pretty sure she'll insist on another SSRI or SNRI, which is what general practioners do, as it's easy and familiar to them.
The Facebook group suggested a herbal remedy called 'St. John's wort', which I went ahead and ordered, after reading a lot of positive about it. Don't know whether I'll start taking it though, as today I stumbled on a page which suggested it's could actually be classified as an SSRI. Is it any better than Cymbalta then? It seems to help a lot of people with mild depression and anxiety though.
I don't think I'm depressed now, as I'm not hopeless. But the anxiety, the irrational fear, it's so bad. It feels more like horror, like I need to escape somehow, immediately, to make it stop. To jump out a window, anything to make it stop.
I don't have the physical symptoms many people seem to suffer from during withdrawal. I did have a little bit of brain zaps, but they are gone already. Perhaps it's largely because I'm physically in good condition, exercising each weekday and have been eating fully plant based for years. I do have medical conditions though, which probably are largely the reason for the depression (bad psoriasis and psoriasis arthitis, which are under control pretty nicely currently, as well as hypothyroidism, also under control). I'm also a excessive negative thinker, sometimes finding myself coming from jogging on autopilot, without not even knowing where I actually was - I'm trying to change this with the help of the book Mind Over Mood (it's basically behavioral therapy by a book). It's not working though, as the nightly anxiety seems much too powerful to overcome by changes in thinking.
So if there's anybody with experience about withdrawal with a similar taper, or otherwise in the know: will the horrible anxiety, which is probably caused by the withdrawal, end? When could that perhaps happen? How long will I have to suffer?
Posted 26 March 2021 - 07:41 AM
Thank you for the detailed information. It really helps. First of all that is about the same as the taper I did. My fear and anxiety lasted for just under a year. These days we often recommend a 6 to 9 month taper but like you said. It is over and done with. Most suffer around 8 months to a year. The comment about going back on Cymbalta is accurate. Sometimes it helps and sometimes it doesn't. You are also right that most drs just want to put you on another antidepressant to get you some releif. At that point you are back to square one BUT if you were to decide to do that it has been our members esperience that Zoloft, Lexapro or Prozac work well and are easier to wean off of down the road. There is also some other prescription meds that have proved beneficial to many that do NOT have a withdrawal. These include, Clonidine, hydroxyzine and propranolol. I would suggest trying one of those first to see if they can help. There are also a lot of supplements that can help as well. Things like St. John's Wort (SJW), L-theanine, cbd and much more. Just like all therapeutics each has its own pros and cons. For example many are allergic to SJW.
At this point I would like to steer you to ouor free ebook. It can be found in the first thread in the Medical Support section of the forums. It contains the experiences of many of our members concerning the various drugs and supplements, a lot of medical research articles and details of the pros and cons of each supplement. I think that you need to set down with this information so you can make an informed decision. Of course we will be here to help min any way we can.
As far as a time frame for the symptoms, as I said, 6 to 9 months is fairly common but I know some who have cold turkey the material and not had any withdrawal and a few where the withdrawal last 2 to 5 years. Now to be clear, in those longer cases there is a slow significant progress during that time but it can be very slow.
Posted 26 March 2021 - 08:48 AM
Welcome to the forum and a good deal of information. Hat has got you pretty much covered so far, and so you know, this is often what we here from new members. You are right that your withdrawal was a little quick for the length of time you were on it, and now it has been 6 weeks, I wouldn't like to say whether or not it would be of benefit to reinstate a dose - there are too many changes that have already occurred.
Think of it like a broken window. You have smashed it with a brick. You can remove the brick, but the window stays broken. Meaning, you have reinstate, but it isn't guaranteed to help.
I would strongly suggest you look into a regimen of supplements rather than heading straight for the SJW. It IS another SSRI as you say, but could be out of the frying pan and into the fire for you. The eBook suggests a lot of supplements and you will best now your body and what would best suit it.
Odd that these feelings are occurring in the evening - for most it is the other way around. This is when your serotonin is turning to melatonin. So you need something calming and non-stimulating to take at these times. I would suggest L-theanine, KSM-66 Ashwagandha or CBD as a start. Easy to get hold of, no withdrawal, and a fairly quick answer as to whether they will work or not.
The medicinal route such as beta-blockers or antihypertensives might do well too. I used propranolol on an as-needed basis and it worked well.
Feel free to ask any questions and we will be happy to help.
Posted 26 March 2021 - 11:32 AM
Posted 26 March 2021 - 06:52 PM
Our pleasure - feel free to ask any other questions and let us know how you are going... or if you just need a vent - you are in the right place
Posted 06 April 2021 - 05:53 AM
I'd like to ask for some more opinions now.
I think I feel better after about a week and a half taking St. John's Wort. I don't feel like killing myself each night anymore. Anxiety is still there though, every evening, but not quite so bad.
Friday was bad through. Took a Diazepam which helped within a few hours. My first ever Diazepam.
Also today I met a psychiatrist. The end result:
1) First I am to try with short term behavioral therapy - up to 10 times, which is covered by my employers internal medical service. If that doesn't work, he could recommend long-term therapy. Then I think I could perhaps still try some other herbal remedies suggested above, alongside the therapy.
2) He wrote prescriptions for Buspirone and Brintellix. Suggestion would be that if therapy and SJW will not work, I would try Buspirone. And if that does not work, I'd then change to Brintellix. Which is again another SSRI but should be a more modern one with less side affects than Cymbalta. I know none of these medications can be used at the same time, that would be even dangerous.
Do people here have experience with therapy and SJW and these medications? Experience about similar options and what has helped? What would you do?
I'm still hoping to manage without actual prescription medication though. But I'm not willing to suffer 6-8 months. That could end badly.
Posted 06 April 2021 - 07:04 AM
1 - Remember that St. John's Wort is an ssri and as such will have some withdrawal. I tried St. John's Wort but found out that I was allergic to it and spent a day in the hospital. You might check out the ebook and see what comments other members have made about this supplement.
2- Diazepam is a benzo and is very addictive but just one isn't going to be a problem.
3 - Therapy is an excellant idea. That will teach you a loy of methods to control your anxiety. The only down side is that learning these takes some time. The up side, these stress control methods will help you the rest of your life. I had an excellant therapist in my early years of my anxiety and have found the techniques very helpful and still use them to this day.
4 - Buspirone is a very mild ssri and many drs prescribe it at the same time as other antidepressants. I see no problem with this.
5 - Brintellix is not an ssri but a serotonin modulator. Its method of action in the body has not been determined. It also has a withdrawal that can be very severe. I would not use it concurrently with other antidepressants.
6 - I don't understand why drs still throw benzos at anxiety when there are other options that are not addictive and don't have withdrawals. There are 3 other drugs to consider. Clonidine, hydroxyzine and propranolol. Where I live the drs no longer prescribe benzos except in unusual situations. It should be noted that while these can be excellant for fighting anxiety they usually do not help with depression.
I hope these give you some ideas about what to do. If you want any detailed information on any of these you will find it in the ebook or just let me know and I will try to answer your question with a little research.
- Simon000 likes this
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users